Alert archive / Nevada / High Wind Watches in 2021
High Wind Watch 1, NWS Elko, NV
NWS Elko, NV issued this high wind watch at Jun 7, 2021, 2:19 PM PDT for Nye County, White Pine County, Nevada. It took effect at Jun 9, 2021, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 7, 2021, 2:19 PM PDT (21:19 UTC)
- In effect from
- Jun 9, 2021, 11:00 AM PDT
- Expired
- Jun 8, 2021, 3:18 PM PDT
- In force
- Issued by
- NWS Elko, NV
Counties Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2711 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
936 WWUS75 KLKN 072119 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 219 PM PDT Mon Jun 7 2021 NVZ035-040-041-081230- /O.NEW.KLKN.HW.A.0001.210609T1800Z-210610T0400Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 219 PM PDT Mon Jun 7 2021 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...South winds 25 to 40 mph with gusts up to 60 mph possible. * WHERE...White Pine County, Northwestern Nye County and Northeastern Nye County. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
2 follow-up statements
604 WWUS75 KLKN 081014 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 314 AM PDT Tue Jun 8 2021 NVZ035-040-041-081815- /O.CON.KLKN.HW.A.0001.210609T1800Z-210610T0400Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 314 AM PDT Tue Jun 8 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...South winds 25 to 40 mph with gusts up to 60 mph possible. * WHERE...White Pine County, Northwestern Nye County and Northeastern Nye County. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
379 WWUS75 KLKN 082218 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 318 PM PDT Tue Jun 8 2021 NVZ035-040-041-091330- /O.UPG.KLKN.HW.A.0001.210609T1800Z-210610T0400Z/ /O.NEW.KLKN.WI.Y.0012.210609T1800Z-210610T0400Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 318 PM PDT Tue Jun 8 2021 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...White Pine County, Northwestern Nye County and Northeastern Nye County. * WHEN...From 11 AM to 9 PM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. * ADDITIONAL DETAILS...Isolated wind gusts reaching above 60 mph, especially at and around the higher elevations. Strong downslope winds possible into the evening hours as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ033-034-037-039-091330- /O.NEW.KLKN.WI.Y.0012.210609T1800Z-210610T0400Z/ Southeastern Elko County-Ruby Mountains and East Humboldt Range- Southern Lander County and Southern Eureka County- South Central Elko County- Including the cities of West Wendover, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Ruby Lake, and Oasis 318 PM PDT Tue Jun 8 2021 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southeastern Elko County, Ruby Mountains and East Humboldt Range, Southern Lander County and Southern Eureka County and South Central Elko County. * WHEN...From 11 AM to 9 PM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Isolated wind gusts reaching above 60 mph, especially at and around the higher elevations. Strong downslope winds possible into the evening hours as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind watch went out at Jun 7, 11:24 AM PDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 7, 11:24 AM PDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Elko NV 1124 AM PDT Mon Jun 7 2021 .SYNOPSIS...Mostly dry conditions with breezy to gusty afternoon winds are expected for northern and central Nevada through the beginning of the work. Significant cooler conditions by the end of the work week. && .UPDATE...Recent changes in fuel status have added portions of southern Humboldt and Nye counties as well as northern Lander county to the Red Flag Warning for Today. The Fire Weather Watch has now been upgraded to Red Flag Warnings for Tuesday and Wednesday, with above mention counties included for Tuesday and portions of Nye and all of White Pine county for Wednesday. && .PREV DISCUSSION... /ISSUED AT 217 AM / SYNOPSIS...Mostly dry conditions with breezy to gusty afternoon winds are expected for northern and central Nevada through the beginning of the work. Significant cooler conditions by the end of the work week. SHORT TERM...Today through Tuesday. Typical June synoptic setup for the short term...windy, dry, and warm (but seasonable)...with the main impact being fire weather issues (see fire weather discussion below). Today, the deepening 500mb trof off the west coast picks the cut off 500mb situated well off the southern CA coast, into southern CA and eventual far southern NV by Monday evening. At the surface, the current situated across central Nevada falls apart this morning before reforming further north (along a Gabbs to Jackpot line) as the continental tropical airmass surges northward. This setup does increase the moisture and instability over the area slightly, mainly near the ID/NV/OR border. Still, barely enough to produce some buildups/virga...maybe a strike or two. In addition, with this setup, a the sub-tropical jet lifts ahead of the cut-off low into southern NV, resulting strong winds at the surface in central NV, where 15-25 speeds are likely, along with RH values dropping in the low teens in the afternoon. Breezy/windy conditions are also likely in Humboldt county, closer to the now southwest to northeast polar front jet max lifting into central OR by late Monday afternoon. Overall, the very slow cooling trend continues (a few degrees cooler compared to today). This means most areas are in the 80s to near 90 for high temperatures. On Tuesday, as what’s left of the upper level low lifts into Utah, as another jet max lifts into central CA, as as the subtropical branch into southern CA. Overall the frontal boundary mentioned above remains nearly stationary, although the northern portion does nudge a little closer to the UT/NV/ID border. South of this boundary, expect breezy/gusty (15-25kts) southerly winds with very dry surface conditions. On the other side, dry conditions but overall a little more moisture and slightly cooler temperatures. Enough moisture to develop some buildups...maybe even some virga near the ID/NV border. The over 500mb trof axis inches closer to the West Coast, thus 500mb heights fall slightly; therefore, most areas reach just the 80s, with areas of western Humboldt staying only in the 70s. LONG TERM...Tuesday night through next Sunday. South southwest flow strengthens in advance of cool amplified trough along the West Coast. Thermal surface low will be positioned near the Nevada/Utah border resulting in deep mixed layer and strong gusty winds. Gradient flow over eastern Nevada is anomalous for early June where wind gusts could be approaching 50-55 mph. Developmental NBM guidance depicts 41 knots for 00Z Thursday, a high value for a blended solution. The 00Z GFS showed 700 mb winds at 50 KTS, suggesting the potential for High Winds for Wednesday afternoon. Cold front will be marching across northern Nevada Wednesday afternoon. While its dry ahead of the front, humidity does increase in the post frontal environment with much cooler air. Expect a some showers from US50 northward Wednesday evening. QPF is generally light, but will bring some local wetting rains to the region. Much cooler Thursday on what could be the only below normal day in the long term period. The cool air mass over the Great Basin lasts for one day as southwest flow aloft returns. This results in a warming trend through next weekend with no precipitation expected. AVIATION...VFR conditions expected through Monday afternoon, although afternoon and early evening winds will be breezy/windy across the region, with strongest gusts approaching 30 kts at KELY. In addition, expect an increase in mid to high level clouds during the afternoon all stations. Similar wind conditions expected on Tuesday. FIRE WEATHER... UPDATE...Recent changes in fuel status have added zones 426 and 424 to the Red Flag Warning for Today. The Fire Weather Watch that was in effect for zone 425 has now been upgraded to Red Flag Warnings for Tuesday and Wednesday, with 426 and 424 now included for Tuesday and zones 426 and 425 for Wednesday. Previous Discussion...For northern half of zones 469 and 470, a slight potential exists Monday afternoon/early evening a dry thunderstorm or two...but potential is still pretty low. The bigger threat later today is the low RH values alongside strong winds for all zones, with Wednesday expected to bring strongest winds of the week, with potential gusts in the 50s. However, fuels remain uncured in most zones...meaning no need for any warnings or watch in those zones outside of 425. In zone 425, fuels are near or cured, thus red flag warnings are out for today (until 8pm), with watches for Tuesday and Wednesday. If fuels are declared cured for other zones, expect more red flag warnings. Beyond Wednesday, significant drop in temperatures on Thursday, along with some rain Wednesday night north of I-80, especially in the Jarbidge Wilderness area. && .LKN WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM PDT Tuesday for Northern Nye County- Mojave-Southeastern Humboldt County and northern Lander County- White Pine and Northeast Nye Counties. Red Flag Warning from 11 AM to 9 PM PDT Wednesday for Northern Nye County-Mojave-White Pine and Northeast Nye Counties. && 85/88/90/85
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:24 AM PDT | Red Flag Warning | LKN | Eureka, Lander, Nye, White Pine | 61 hr |
Nearby
High Wind Watches in Nevada, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.